Wisconsin, 2025Hail and Damaging Winds in Wisconsin, July 8, 2025
July 8, 2025 · NWS GRB · 6 events in 3 counties and zones
Showers and thunderstorms developed ahead of a weak cold front during the afternoon hours on Tuesday (7/08) and tracked through east-central and northeast Wisconsin. The strongest storms produced damaging winds and large hail up to quarter size.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed ahead of a weak cold front during the afternoon hours on Tuesday (7/08) and tracked through east-central and northeast Wisconsin. The strongest storms produced damaging winds and large hail up to quarter size.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 8, 1:13 PM CST, 1 hour 23 minutes earlier. Its key messages:
- Scattered storms will gradually diminish this evening. Isolated hail up to 1" or gusty winds could occur, mainly across far northeast Wisconsin.
- Additional showers/storms likely (60-80% chance) late Friday into Saturday. Confidence in severe storms is low, but locally heavy rain may occur.
Area forecast discussion, Jul 8, 1:13 PM CST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
213 PM CDT Tue Jul 8 2025
.KEY MESSAGES...
- Scattered storms will gradually diminish this evening.
Isolated hail up to 1" or gusty winds could occur, mainly
across far northeast Wisconsin.
- Additional showers/storms likely (60-80% chance) late Friday
into Saturday. Confidence in severe storms is low, but
locally heavy rain may occur.
&&
.DISCUSSION...
Issued at 213 PM CDT Tue Jul 8 2025
Scattered Storms Through This Evening...
Broad mid-level trough will pass across the northern Great Lakes
this afternoon into early evening. Overall, limited synoptic forcing
and modest low-level convergence should tend to keep convection
isolated to scattered and fairly disorganized, with the higher
chances along the WI/MI border. Mid-level lapse rates should be
rather weak, but RAP/SPC mesoanalysis suggest MLCAPE reaching
1000-1500 J/kg across eastern Wisconsin this afternoon. With
30-40 kts of effective bulk shear, hail or gusty winds could not
be ruled out with any more persistent cores, especially across
far northeast Wisconsin where temps aloft are cooler and forcing
from the shortwave may be a bit stronger, but the overall
threat looks quite limited. SPC did add a marginal (level 1 of
5) risk for severe storms for a small area of northeast
Wisconsin to account for this risk. Storms may persist into the
evening before diminishing as instability wanes.
Mid Week into Early Next Week...
Surface ridging will provide dry weather for the mid-week period.
The next period of focus for more impactful weather comes Friday
into Saturday as a shortwave trough emerging from the central
Rockies interacts with a broader trough approaching from the
northern plains. Rich moisture will be advected northward in advance
of this system with precipitable water values forecast to exceed the
90th percentile relative to climo, based on the NAEFS. Although
synoptic and mesoscale details remain unclear, the environment
would support the potential for locally heavy rainfall. Right
now, the NBM shows the footprint of highest probabilities for at
least 1" of rain during this time (30-50%) across parts of
Minnesota and western Wisconsin. The degree of destabilization
remains unclear on Friday, and with relatively weak deep layer
wind shear expected, the overall severe weather threat looks
rather low for now, with the various machine-learning outputs
showing general 5-15% probabilities for severe weather across
the area on Friday. The timing of the wave could impact
rain/storm chances heading through Saturday.
Otherwise, a typical mid-July weather pattern will continue late
this weekend into early next week with quasi-zonal flow across the
northern tier of states and any showers/storms tied to lower
predictability shortwave troughs. No clear precipitation signal is
evident at this time.
Temps generally look seasonable over the next week with a slow climb
for mid to late week along with increasing humidity levels late this
week.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1159 AM CDT Tue Jul 8 2025
Scattered storms (30-60% chance) will develop by mid-afternoon
before weakening in the evening. Some uncertainty in coverage
exists, although the highest chances appear to be focused across
far northeast Wisconsin. Updates likely will be needed, based
on afternoon trends.
Otherwise, a weak front will slide through this afternoon and
evening with winds becoming light overnight. As low-level flow
shifts northerly overnight, some guidance suggests MVFR/IFR
stratus developing for a period overnight into Wednesday
morning, so have trended that direction for this issuance.
&&
.GRB WATCHES/WARNINGS/ADVISORIES...
WI...None.
MARINE...None.
&&
DISCUSSION...JM
AVIATION...JM
Hazardous weather outlook, Jul 8, 1:08 PM CST, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
208 PM CDT Tue Jul 8 2025
WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-091915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
208 PM CDT Tue Jul 8 2025
This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.
.DAY ONE...Tonight
Scattered thunderstorms are possible through the evening.
Organized severe storms are not expected, but isolated hail or
gusty winds are possible, mainly across far northeast Wisconsin.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
Additional thunderstorm chances return Friday into Saturday.
Locally heavy rainfall is possible Friday afternoon and Friday
night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation should not be needed tonight.
LMZ521-522-541>543-091915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
208 PM CDT Tue Jul 8 2025
This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.
.DAY ONE...Tonight
Scattered thunderstorms will diminish through the evening.
.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday
There is a chance of thunderstorms Friday night into Saturday.
Thunderstorm Wind, Florence
- When
- July 8, 2:36 PM CST to 2:38 PM CST
- Where
- Florence County, 7.74 mi S of Spread Eagle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- CoCoRaHS
- Coordinates
- 45.770, -88.160
Thunderstorm winds downed trees and power lines near Aurora. The time of this report is an estimate based on radar data.
Thunderstorm Wind, Florence
- When
- July 8, 2:41 PM CST to 2:42 PM CST
- Where
- Florence County, 6.91 mi S of Spread Eagle
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.780, -88.130
Thunderstorm winds downed trees and power lines down in Aurora.
Thunderstorm Wind, Marinette
- When
- July 8, 2:55 PM CST to 2:57 PM CST
- Where
- Marinette County, 0.84 mi NE of Pembine
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 45.640, -87.990
Thunderstorm winds downed multiple trees in Pembine. The time of this report is an estimate based on radar data.
Hail, Marinette
- When
- July 8, 3:05 PM CST to 3:10 PM CST
- Where
- Marinette County, 3.21 mi ENE of Pembine
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.650, -87.940
Quarter size hail fell near Pembine.
Hail, Oconto
- When
- July 8, 3:44 PM CST to 3:50 PM CST
- Where
- Oconto County, 2.01 mi NW of Suring
- Measured
- 1 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 45.020, -88.410
Quarter size hail fell near Suring.
Hail, Marinette
- When
- July 8, 3:53 PM CST to 4:00 PM CST
- Where
- Marinette County, Mc Allister
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 45.330, -87.720
Quarter size hail fell in McAllister. The time of this report is an estimate based on radar data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Damaging Winds in New Mexico, July 8, 20253 deaths · 2 injured · $50 million · 72 kt wind · 7 events
- Damaging Winds and Lightning Strike in New Jersey, July 8, 20251 death · 55 kt wind · 17 events
- Wildfire in Washington, July 8, 2025$11 million · 1 event
- Hail and Damaging Wind in Kansas, July 8, 2025$2.5 million · 2.5 in hail · 10 events
- Flash Flood and Flood in Illinois, July 8, 2025$400,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 8, 2025$125,000 · 1.75 in hail · 24 events
- Damaging Wind in Oregon, July 8, 2025$150,000 · 61 kt wind · 1 event
- Damaging Winds in Maryland, July 8, 2025$54,000 · 67 kt wind · 16 events
- Damaging Winds in Virginia, July 8, 2025$55,000 · 50 kt wind · 13 events
- Damaging Winds in Pennsylvania, July 8, 2025$45,000 · 61 kt wind · 9 events
- Damaging Winds and Lightning Strike in Virginia, July 8, 2025$46,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Oklahoma, July 8, 2025$53,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1263523, 1263524, 1263526, 1263516, 1263518, 1263519.